Jump to content
ACN Latitudes Forums

Recommended Posts

Hello all,

I was wondering if anyone has experienced liver issues with their children being on long courses of abx or Motrin type medications? My DD has been on zithromax for the past month without a break. Her latest labs showed her liver enzymes were 4 points above normal range. I'm not sure what to do about this. Will detox help? And can this cause serious health issues in the long run? Thanks in advance!

Link to post
Share on other sites

Hello all,

I was wondering if anyone has experienced liver issues with their children being on long courses of abx or Motrin type medications? My DD has been on zithromax for the past month without a break. Her latest labs showed her liver enzymes were 4 points above normal range. I'm not sure what to do about this. Will detox help? And can this cause serious health issues in the long run? Thanks in advance!

Link to post
Share on other sites

I think it is very important to help the liver while on these drugs.

 

Milk thistle (an herb) is actually used in some European hospitals to detox the liver. You can find it many places.

You may also see supplements listed as 'liver support', which might have ingredients to help boost production of glutathione, which is the body's main detoxifying agent.

If liver enzymes test out high, usually the Dr. will pull you off all medications and retest later to make sure they are back in normal range before resuming treatment -

so, it's pretty important.

 

I tend to give milk thistle away from antibiotics- I give it with the probiotics- at least 2-3 hours away from antibiotics.

Link to post
Share on other sites

We had to pull my daughter off abx last September due to elevated liver functions (300 & 400). It took a while for them to come down, but when last checked they were back in normal range.

 

Do you mean 4 points or 4 times where they should be. If it is only 4 points, I don't think it is something to be overly concerned of. My daughter's liver functions where always slightly elevated even before starting antibiotics. Of course you would want to discuss it with your doctor though.

Edited by philamom
Link to post
Share on other sites

Thanks for the replies! Philamom, yes 4 points out of range - her level was 44. Obviously, your DD was much more elevated... Glad to hear they are back to normal!

Went back and looked at dd's lab chart. They were 282 & 354 in Sept, so a little lower than mentioned, but still way too high.

 

I would still run it by your doctor and recheck it at some point. Also agree with the detox suggestions.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...